Skip to content
BY 4.0 license Open Access Published by De Gruyter Open Access December 16, 2020

Radial growth of the derivatives of analytic functions in Besov spaces

Dedicated to the memory of Peter L. Duren

Salvador Domínguez and Daniel Girela EMAIL logo
From the journal Concrete Operators


For 1 < p < ∞, the Besov space Bp consists of those functions f which are analytic in the unit disc 𝔻 = {z ∈ 𝔺 : |z| < 1} and satisfy ∫𝔻(1 − |z|2)p−2|f ′(z)|p dA(z) < ∞. The space B2 reduces to the classical Dirichlet space 𝒟. It is known that if f ∈ 𝒟then |f ′(re)| = o[(1 − r)−1/2], for almost every ∈ [0, 2π]. Hallenbeck and Samotij proved that this result is sharp in a very strong sense. We obtain substitutes of the above results valid for the spaces Bp (1 < p < ∞) an we give also an application of our them to questions concerning multipliers between Besov spaces.

MSC 2010: 30H25; 47B38


[1] A. Aleman, P. L. Duren, M. J. Martín and D. Vukotić, Multiplicative isometries and isometric zero-divisors, Canad. J. Math. 62 (2010), no. 5, 961-974.Search in Google Scholar

[2] J. M. Anderson, J. Clunie and Ch. Pommerenke, On Bloch functions and normal functions, J. Reine Angew. Math. 270 (1974), 12-37.Search in Google Scholar

[3] J. Arazy, S. D. Fisher and J. Peetre, Möbius invariant function spaces, J. Reine Angew. Math. 363 (1985), 110-145.Search in Google Scholar

[4] N. Arcozzi, R. Rochberg and E. Sawyer, Carleson measures for analytic Besov spaces, Rev. Mat. Iberoamericana 18 (2002), 443-510.10.4171/RMI/326Search in Google Scholar

[5] S. Domínguez and D. Girela, A radial integrability result concerning bounded functions in analytic Besov spaces with applications, Results in Mathematics 75, Article number 67 (2020).10.1007/s00025-020-01194-4Search in Google Scholar

[6] J. J. Donaire, D. Girela and D. Vukoti¢, On univalent functions in some Möbius invariant spaces, J. Reine Angew. Math. 553 (2002), 43-72.Search in Google Scholar

[7] J. J. Donaire, D. Girela and D. Vukoti¢, On the growth and range of functions in Möbius invariant spaces, J. Anal. Math. 112 (2010), 237-260.10.1007/s11854-010-0029-9Search in Google Scholar

[8] P. L. Duren, Theory of Hpspaces, Academic Press, New York-London, 1970. Reprint: Dover, Mineola-New York, 2000.Search in Google Scholar

[9] P. L. Duren and A. P. Schuster, Bergman Spaces, Math. Surveys and Monographs, Vol. 100, American Mathematical Society, Providence, Rhode Island, 2004.10.1090/surv/100Search in Google Scholar

[10] T. M. Flett, On the radial order of a univalent function, J. Math. Soc. Japan 11 (1959), 1-3.10.2969/jmsj/01110001Search in Google Scholar

[11] T. M. Flett, The dual of an inequality of Hardy and Littlewood and some related inequalities, J. Math. Anal. Appl. 38 (1972), 746-765.10.1016/0022-247X(72)90081-9Search in Google Scholar

[12] P. Galanopoulos, D. Girela and J. A. Peláez, Multipliers and integration operators on Dirichlet spaces, Trans. Amer. Math. Soc. 363 (2011), no. 4, 1855-1886.Search in Google Scholar

[13] F. W. Gehring, On the radial order of subharmonic functions, J. Math. Soc. Japan 9 (1957), 77-79.10.2969/jmsj/00910077Search in Google Scholar

[14] D. Girela, Analytic functions of bounded mean oscillation, Complex Function Spaces, Mekrijärvi 1999. Editor: R. Aulaskari. Univ. Joensuu Dept. Math. Rep. Ser. 4, Univ. Joensuu, Joensuu (2001) pp. 61-170.Search in Google Scholar

[15] D. Girela and N. Merchán, Multipliers and integration operators between conformally invariant spaces, Rev. R. Acad. Cienc. Exactas Fs. Nat. Ser. A Mat. RACSAM. 114 (2020), Article number 181.10.1007/s13398-020-00918-zSearch in Google Scholar

[16] D. Girela and J. A. Peláez, Carleson measures, multipliers and integration operators for spaces of Dirichlet type, J. Funct. Analysis 241 (2006), n. 1, 334-358.Search in Google Scholar

[17] D. Girela and M. M. Rodríguez, Sharp estimates on the radial growth of the derivative of bounded analytic functions, Complex Variables Theory Appl. 28 (1996), no. 3, 271-283.Search in Google Scholar

[18] D. J. Hallenbeck and K. Samotij, Radial growth and variation of Dirichlet finite holomorphic functions in the disk. Colloq. Math. 58 (1990), no. 2, 317-325.Search in Google Scholar

[19] G. H. Hardy and J. E. Littlewood, Some properties of fractional integrals, II, Math. Z. 34 (1932), 403-439.10.1007/BF01180596Search in Google Scholar

[20] H. Hedenmalm, B. Korenblum and K. Zhu, Theory of Bergman Spaces, Graduate Texts in Mathematics 199, Springer, New York, Berlin, etc. 2000.10.1007/978-1-4612-0497-8Search in Google Scholar

[21] F. Holland and D. Walsh, Growth estimates for functions in the Besov spaces Ap, Proc. Roy. Irish Acad. Sect. A 88 (1988), 1-18.Search in Google Scholar

[22] F. Holland and D. Walsh, Distributional inequalities for functions in Besov spaces, Proc. Roy. Irish Acad. Sect. A 94 (1994), no. 1, 1-17.Search in Google Scholar

[23] P. B. Kennedy, On the derivative of a function of bounded characteristic, Quart. J. Math. Oxford Ser. (2) 15 (1964), 337-341.10.1093/qmath/15.1.337Search in Google Scholar

[24] K. Knopp, Theory and Application of Infinite Series, Hafner Pu. Co., New York, 1971.Search in Google Scholar

[25] W. Rudin, The radial variation of analytic functions, Duke Math. J. 22 (1955), 235-242.10.1215/S0012-7094-55-02224-9Search in Google Scholar

[26] W. Seidel and J. L. Walsh, On the derivatives of functions analytic in the unit circle and their radii of univalence and of p-valence, Trans. Amer. Math. Soc. 52 (1942), 128-216.Search in Google Scholar

[27] S. A. Vinogradov, Multiplication and division in the space of analytic functions with area integrable derivative, and in some related spaces (in Russian), Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 222 (1995), Issled. po Linein. Oper. i Teor. Funktsii 23, 45-77, 308. English translation in J. Math. Sci. (New York)87, no. 5 (1997), 3806-3827.Search in Google Scholar

[28] Z. Wu, Carleson measures and multipliers for Dirichlet spaces. J. Funct. Anal. 169 (1999), no. 1, 148-163.Search in Google Scholar

[29] K. Zhu, Analytic Besov spaces, J. Math. Anal. Appl. 157 (1991), 318-336.10.1016/0022-247X(91)90091-DSearch in Google Scholar

[30] K. Zhu, Operator Theory in Function Spaces, Second Edition, Math. Surveys and Monographs, 138 (2007).10.1090/surv/138Search in Google Scholar

[31] N. Zorboska, Multiplication and Toeplitz operators on the analytic Besov spaces. In: More Progress in Analysis: Proceedings of the 5th International. Isaac Congress. Catania, Italy, 25-30 July 2005. Editors: H. G. W. Begehr and F. Nicolosi. World Scientific (2009), pp. 387-396.Search in Google Scholar

[32] A. Zygmund, Trigonometric Series, Vol. I and Vol. II, Second edition, Camb. Univ. Press, Cambridge, 1959. Depend. Model. 2020; 8:330–360Search in Google Scholar

Received: 2020-08-13
Accepted: 2020-10-07
Published Online: 2020-12-16

© 2020 Salvador Domínguez et al., published by De Gruyter

This work is licensed under the Creative Commons Attribution 4.0 International License.

Downloaded on 9.12.2022 from
Scroll Up Arrow